Alert archive / Missouri / Excessive Heat Warnings in 2018
Excessive Heat Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this excessive heat warning at Jul 20, 2018, 10:12 AM CDT for 9 counties in Missouri; Cherokee County, Kansas. It took effect at Jul 20, 2018, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 10:12 AM CDT (15:12 UTC)
- In effect from
- Jul 20, 2018, 12:00 PM CDT
- Expired
- Jul 20, 2018, 7:43 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Cherokee County, KS, Barry County, MO, Howell County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
950 WWUS73 KSGF 201512 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1012 AM CDT Fri Jul 20 2018 ...Hot and Humid Today... KSZ101-MOZ088-093-097-101>106-210100- /O.UPG.KSGF.HT.Y.0010.180720T1700Z-180721T0100Z/ /O.NEW.KSGF.EH.W.0002.180720T1700Z-180721T0100Z/ Cherokee-Jasper-Newton-Howell-McDonald-Barry-Stone-Taney-Ozark- Oregon- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Joplin, Carthage, Neosho, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1012 AM CDT Fri Jul 20 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... The National Weather Service in Springfield has issued an Excessive Heat Warning, which is in effect until 8 PM CDT this evening. The Heat Advisory is no longer in effect. * TEMPERATURE...Afternoon temperatures from 96 to 102 degrees combined with high humidity will produce heat index values of around 110 degrees this afternoon and early this evening. * IMPACTS...Persons exposed to prolonged heat and humidity without adequate precautions and breaks will be at an increased risk for heat-related stress and illness. Vehicle interiors can reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a DANGEROUS SITUATION in which heat illnesses are likely. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ KSZ097-MOZ077-082-089>092-098-210100- /O.EXA.KSGF.HT.Y.0010.180720T1700Z-180721T0100Z/ Crawford-Barton-Texas-Dade-Greene-Webster-Wright-Shannon- Including the cities of Chicopee, Lone Oak, Pittsburg, Kenoma, Lamar, Plato, Roby, Bendavis, Huggins, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Teresita, Winona, Birch Tree, and Montier 1012 AM CDT Fri Jul 20 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... The National Weather Service in Springfield has issued a Heat Advisory, which is in effect until 8 PM CDT this evening. * TEMPERATURE...Afternoon temperatures from 95 to 100 degrees combined with high humidity will produce heat index values of 105 to near 110 degrees this afternoon and early this evening. * IMPACTS...Persons exposed to prolonged heat and humidity without adequate precautions and breaks will be at an increased risk for heat-related stress and illness. Vehicle interiors can reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MOZ094>096-210100- /O.CON.KSGF.HT.Y.0010.180720T1700Z-180721T0100Z/ Lawrence-Christian-Douglas- Including the cities of Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, and Dogwood 1012 AM CDT Fri Jul 20 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...Afternoon temperatures from 95 to 100 degrees combined with high humidity will produce heat index values of 105 to near 110 degrees this afternoon and early this evening. * IMPACTS...Persons exposed to prolonged heat and humidity without adequate precautions and breaks will be at an increased risk for heat-related stress and illness. Vehicle interiors can reach lethal temperatures in a matter of minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Wise
1 follow-up statement
212 WWUS73 KSGF 210043 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 743 PM CDT Fri Jul 20 2018 KSZ101-MOZ088-093-097-101>106-210145- /O.CAN.KSGF.EH.W.0002.000000T0000Z-180721T0100Z/ Cherokee-Jasper-Newton-Howell-McDonald-Barry-Stone-Taney-Ozark- Oregon- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Joplin, Carthage, Neosho, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 743 PM CDT Fri Jul 20 2018 ...EXCESSIVE HEAT WARNING IS CANCELLED... The National Weather Service in Springfield has cancelled the Excessive Heat Warning. Heat index values have dropped below excessive heat warning criteria. $$ KSZ097-MOZ077-082-089>092-094>096-098-210145- /O.CAN.KSGF.HT.Y.0010.000000T0000Z-180721T0100Z/ Crawford-Barton-Texas-Dade-Greene-Webster-Wright-Lawrence- Christian-Douglas-Shannon- Including the cities of Chicopee, Lone Oak, Pittsburg, Kenoma, Lamar, Plato, Roby, Bendavis, Huggins, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Teresita, Winona, Birch Tree, and Montier 743 PM CDT Fri Jul 20 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Springfield has cancelled the Heat Advisory. Heat index values have dropped below advisory criteria. $$ Gaede
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this excessive heat warning went out at Jul 20, 6:22 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 6:22 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 AM CDT Fri Jul 20 2018
...Updated for 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 342 AM CDT Fri Jul 20 2018
Main forecast concern is on hot temperatures today along with
severe weather threat.
Scattered storms, some likely containing large hail were ongoing
across central and southern Missouri this morning. Convective
allowing models (CAMS) dissipate this activity later this morning
with a break in activity expected then until afternoon.
The overall pattern will keep the local area in northwest flow
aloft between and mid level closed low over the Upper Mississippi
River Valley region and the northeastward expanding ridge over the
southwest Conus.
Another hot and humid day in store for the region. Expect
temperatures to push the century mark across southwest Missouri
and southeast Kansas with heat indices of 105 to 110. One fly in
the ointment will be the morning convection and cloud debris that
may hold temperatures down a little. None the less will hoist a
heat advisory for far southern Missouri where warmest temperatures
are expected. Day shift may have to expand it northward based on
cloud and convective trends along with moisture pooling along a
frontal boundary over the region. A few locations across far
southwest Missouri may approach heat warning criteria as well.
Models prog this weak frontal boundary to remain in place across far
southern Missouri and southeast Kansas through tonight. Convective
coverage looks better later this afternoon and tonight as a
shortwave combines with a strengthening low level jet to initiate
storms. Deep layer shear and instability look favorable for
organized convection, with mainly a damaging wind and hail risk.
Current SPC day 1 outlook has much of the area in a slight risk,
with the enhanced risk just east of the area.
.LONG TERM...(Saturday through Thursday)
Issued at 342 AM CDT Fri Jul 20 2018
For the Saturday and Sunday period mid level closed low will slowly
migrate through the Ohio Valley, while ridging remains across
western conus and into the Plains. Drier air is expected to filter
into the area, with more comfortable humidity levels along with
little in the way of rain chances.
The mid and upper level low will then drift southward across the
eastern conus through Tuesday. Seasonable temperatures are expected
with highs in the upper 80s to lower 90s and little in the way of
rain chances. Medium range models do prog a shortwave to drop
through the flow towards midweek which could potentially lead to
some rain chances.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 622 AM CDT Fri Jul 20 2018
Scattered storms were once again developing over southwest
Missouri early this morning, with the KBBG and KSGF TAF sites
likely to be affected by these over the next several hours. Still
expect a break later this morning, but more storms will develop
late this afternoon and especially tonight. Overall, VFR flight
conditions will prevail for most of the period, with IFR
conditions possible in the stronger storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 8 PM CDT this evening for
MOZ088-093>097-101>106.
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...RaberdingHazardous weather outlook, Jul 20, 10:07 AM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1007 AM CDT Fri Jul 20 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211515- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1007 AM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Significant excessive heat risk. DISCUSSION... There is a strong cap over the area late this morning. If the cap breaks this afternoon/evening severe storms could develop. Hail to the size of golf balls and damaging winds around 70 mph will be the primary risk. The best potential for the cap breaking will be across south of Highway 60. Frequent cloud to ground lightning and heavy rainfall will occur with any storm that is able to develop. Another hot day is expected today with temperatures well into the 90s, with some 100 degree readings possible across far southern Missouri and extreme southeastern Kansas. Heat indices will range from around 105 to 110 degrees over portions of extreme southeastern Kansas and far southern Missouri this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of southern Missouri late this afternoon into this evening . && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jul 20, 4:25 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
425 AM CDT FRI JUL 20 2018
MOZ055>057-069-201015-
Camden MO-Benton MO-Miller MO-Morgan MO-
425 AM CDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
SOUTHWESTERN MILLER...CAMDEN AND SOUTHWESTERN MORGAN COUNTIES UNTIL
515 AM CDT...
At 424 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Laurie, or 19 miles east of Warsaw, moving east at 45
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Lake Ozark... Laurie...
Sunrise Beach... Linn Creek...
Climax Springs... Brumley...
Lakeview Heights... Freedom...
Kaiser... Knobby...
Hurricane Deck... Old Linn Creek...
Barnumton... Hastain...
LAT...LON 3819 9241 3788 9261 3803 9307 3806 9307
3806 9317 3827 9318
TIME...MOT...LOC 0924Z 284DEG 39KT 3817 9304
RaberdingSpecial weather statement, Jul 20, 6:22 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
622 AM CDT FRI JUL 20 2018
MOZ078-079-089-201145-
Cedar MO-Polk MO-Dade MO-
622 AM CDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR...SOUTHERN
POLK AND NORTHEASTERN DADE COUNTIES UNTIL 645 AM CDT...
At 622 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Play, or 10 miles southeast of Stockton, moving east at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Bolivar... Stockton Lake...
Stockton State Park... Fair Play...
Morrisville... Halfway...
Aldrich... Bearcreek...
Masters... Brighton...
Cane Hill... Eudora...
Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Stockton Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3756 9381 3773 9375 3765 9318 3742 9332
3742 9344
TIME...MOT...LOC 1122Z 285DEG 41KT 3762 9363
SchaumannSpecial weather statement, Jul 20, 7:28 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
728 AM CDT FRI JUL 20 2018
MOZ105-201315-
Ozark MO-
728 AM CDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 815 AM CDT...
At 728 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Price Place, or 18 miles south of Ava, moving
southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Gainesville... Sundown...
Hardenville... Thornfield...
Sycamore... Noble...
Willhoit... Long Run...
Isabella... Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3664 9277 3681 9276 3671 9226 3649 9237
3650 9247
TIME...MOT...LOC 1228Z 294DEG 26KT 3669 9268
SchaumannSpecial weather statement, Jul 20, 7:41 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
741 AM CDT FRI JUL 20 2018
MOZ091-092-096-201315-
Douglas MO-Wright MO-Webster MO-
741 AM CDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...WESTERN
DOUGLAS AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 815 AM CDT...
At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mansfield, or 7 miles north of Ava, moving southeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Ava... Seymour...
Mansfield... Norwood...
Dogwood... Brushyknob...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3702 9284 3715 9281 3723 9271 3711 9232
3683 9249
TIME...MOT...LOC 1241Z 303DEG 32KT 3707 9268
SchaumannLocal storm report, Jul 20, 9:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL 1 W FAIR GROVE 37.38N 93.17W
07/20/2018 E1.00 INCH GREENE MO PUBLIC
QUARTER-SIZED HAIL JUST WEST AND SOUTHWEST
OF FAIR GROVE. TIME ESTIMATED BY RADAR.
&&Local storm report, Jul 20, 9:37 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 AM CDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 1 W FAIR GROVE 37.38N 93.17W
07/20/2018 E1.00 INCH GREENE MO PUBLIC
QUARTER-SIZED HAIL JUST WEST AND SOUTHWEST
OF FAIR GROVE. TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 65 min |
| Jul 19, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 59 min |
| Jul 19, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 36 min |
| Jul 20, 1:23 AM CDT | Special Weather Statement | SGF | Barton | 52 min |
| Jul 20, 2:29 AM CDT | Special Weather Statement | SGF | Polk | 31 min |
| Jul 20, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 50 min |
| Jul 20, 3:21 AM CDT | Special Weather Statement | SGF | Dallas, Hickory | 54 min |
| Jul 20, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 33 min |
| Jul 20, 3:48 AM CDT | Heat Advisory | SGF | Barry, Barton, Christian, Dade, Douglas, Greene and 13 more | 16 hr |
| Jul 20, 4:25 AM CDT | Special Weather Statement | SGF | Camden | 50 min |
| Jul 20, 6:22 AM CDT | Special Weather Statement | SGF | Polk | 23 min |
| Jul 20, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 42 min |
| Jul 20, 7:28 AM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| Jul 20, 7:41 AM CDT | Special Weather Statement | SGF | Douglas | 34 min |
| Jul 20, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 33 min |
| Jul 20, 4:49 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 29 min |
Nearby
Excessive Heat Warnings in Missouri, 2018Excessive Heat Warnings in Kansas, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.